Addiction: Substance Abuse Community
Pain at the injection site after shooting
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Pain at the injection site after shooting

I shot heroin in my vein in my hand yesterday and it felt a bit numb right after. Then I developed some pain in the area, and swelling. It was the vein in my index finger, close to a knuckle. It didnt' get worse or better over night, but I am worried. Does this sound like an abcess (abscess)? Is there anything I can do to make it better?  I am strait up new to this, and I'm still learning, but I havent done anything since then. I think I learned my lesson. Some advice about what to do to the hand would be a great help. Should I worry, or just watch it?
Related Discussions
10 Comments Post a Comment
Blank
480035_tn?1222369764
i think you should have your hand ;ooed at at the ER. also i think you shouldnt bang any dope anymore
Blank
306455_tn?1288865671
Doing drugs has a tendency to cause ALOT of problems. If you continue to do them, a sore hand will be the least of those problems.
Try some ice on it and if it doesn't get better soon, go see a doctor.
Blank
Avatar_m_tn
Stop shooting up stuff.  You can see that it isn't a good idea.  Ice the area, sounds like you may have hit a nerve, or collapsed a vein..
Blank
Avatar_f_tn
I agree w/everyone above...Please STOP SHOOTING UP.... we will be glad to help you get clean that is what this site is for...not how to continue using. It is a wonderful forum with lots of support for people who want to get clean!!!

Please let us know how you are and tell us that you have decided to not do drugs any longer (and mean it) :)

JoAnn
Blank
Avatar_m_tn
did u use a clean hyperdermic needle
Blank
352798_tn?1399301754
Nerves do heal, but very slowly. Hopefully you will be fine. I do hope this strikes true to how dangerous drugs can be.
Blank
569901_tn?1233246714
please stop using and shooting up you probably hit a nerve thats y its still sore keep an eye on it if it dont get better go and see a Dr.. you should also think about giving up the drugs cause your hand will be the least of your problems.... Good Luck
Blank
Avatar_f_tn
hun, i know some of the responses seem harsh here, but it wasn't 100% clear if you are wanting to get clean.

just know if you are we are here to help.  don't be scared away if you have come here for that reason.

you are being told very straight up not to do this, because it's very serious stuff.  no one wants to see you kill yourself.

but please know you are always welcome here for support if you are wanting to get off of drugs.  many people have gotten clean by being here.

please take care of yourself....

warmly,
mj
Blank
Avatar_f_tn
I'm guessing it's a little swollen and irritated because if the injection site- shooting so close to a joint/knuckle is a bit risky; with all the fine little bones, tendons and cartlidge we have there- that and there is no cushion next to the knuckle, no fat.

Everyone is telling you to just stop because everyone here is trying to get clean. I know for me it's hard reading posts like this- that have nothing to do with getting clean and have more to do with properly USING drugs... or how to beat a drug test... etc.

But to answer your question, you might want to wait a day or two, and if it gets worse,  and to avoid going to the doctor, try taking a bunch of garlic and cayenne. Garlic is a natural antibiotic.. You could even cut up a slice of it and stick it on the injection site and see what happens- give it a few days. Or, get garlic capsules and take them rigorously. The cayenne assists in maintaining circulation, which always helps when trying to heal an infected area.

Your post said you are "new to this". Did you mean you are new to shooting? If so, this is PRIME TIME to stop. This stuff will ruin your life. I know you already know this- but the high you feel from heroin will only start becoming less, to the point that you have to take more- steadily draining your bank account until you have nothing, and causing you to burn bridges in the process. He!l, you might even OD, which is super easy to do. If you are still using and OK with it though, I'm assuming you haven't burned too many bridges or ruined your life to the point that you are sick and tired of it. It will happen though, just give it time.

I'm just speaking from experience but I wish you the best.

Blank
Avatar_f_tn
I've been in the game too long 9 yrs I recently decided to seek recovery in the form of  hospital detox and the NA program! But the last 7 months of my active addiction I shot up subutex suboxone ridilin methamphetamine cocaine adderal and Adiex I've been on the suboxone and subutex programs for 4 out of the 9 yrs I have 18 days but for some reason my leg appears to have an infection or maybe what feels like an abscess forming and my hand is swallen a little too! These where theist too spots I've used but It was 18 days ago Could this still be from IV drug use or something else?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
4113881_tn?1401895587
Blank
ActingBrandNew
Torrance, CA
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
3197167_tn?1348972206
Blank
clean_in_ks
KS
1926359_tn?1331591739
Blank
lulu747
Vancouver
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
1827057_tn?1397523877
Blank
ricart70
IN